Puppy Forum and Dog Forums banner

1 - 5 of 5 Posts

·
Registered
Joined
·
15 Posts
Discussion Starter #1
My 3yo HW postive dog got his immiticide shots 2 weeks ago, and started having diarrhea earlier this week. We brought him to the vet today, and in addition to the medicine for the diarrhea, he gave me a mild sedative in case he gets antsy from not being able to exercise.

I realized that the sedative they gave me was Tramadol, which is the exact same medicine the other vet (the HW shots were done by the rescue group's vet) gave me for pain.

Can Tramadol be used for pain or as a mild sedative?
 

·
Registered
Joined
·
20,765 Posts
It can be used as a pretty darn strong sedative, too. That's what's used to sedate combative cats, and it puts them OUT. It all depends on dosage.

Don't give him Tramadol for pain AND as a sedative at the same time! The accumulative dosage would probably put him out.
 

·
Registered
Joined
·
1,536 Posts
Its supposed to be a sedative, but its also a pain med for humans. I take it, and actually, it gives me the opposite effect, I get all jittery and cant sleep.
 

·
Registered
Joined
·
11,145 Posts
It can be used for both. It is primarily a pain reliever, but it is similar to a mild narcotic so it has some sedative effects in most dogs (although like KodiBarracuda, some dogs have the opposite reaction to it). The nice thing about it is that it is extremely safe and has a really wide dose margin.
 
1 - 5 of 5 Posts
Top